Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 134, NWS Albuquerque, NM

July 29, 2016Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 29, 2016, 5:30 PM MDT for Union County, New Mexico. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2016, 5:30 PM MDT (23:30 UTC)
Expired
Jul 29, 2016, 5:57 PM MDT
In force
27 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Union County, NM

The radar

The Amarillo radar (KAMA), 190 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 317 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -140 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
317 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
1676 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-140 m²/s²
0-3 km storm-relative helicity
-105 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted.

611 
WUUS55 KABQ 292330
SVRABQ
NMC059-300015-
/O.NEW.KABQ.SV.W.0134.160729T2330Z-160730T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
530 PM MDT FRI JUL 29 2016

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL UNION COUNTY IN NORTHEASTERN NEW MEXICO...

* UNTIL 615 PM MDT

* AT 529 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
  OF CLAYTON...MOVING NORTH AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CLAYTON AND CLAYTON LAKE STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
ARE OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTING IS
ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER
CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS
THE ROADWAY.

&&

LAT...LON 3628 10316 3629 10338 3661 10341 3659 10307
TIME...MOT...LOC 2329Z 184DEG 12KT 3636 10327 

HAIL...1.00IN
WIND...60MPH
 
$$

54
1 follow-up statement
922 
WWUS55 KABQ 292357
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
557 PM MDT FRI JUL 29 2016

NMC059-300007-
/O.CAN.KABQ.SV.W.0134.000000T0000Z-160730T0015Z/
UNION-
557 PM MDT FRI JUL 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL UNION COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3628 10316 3629 10338 3661 10341 3659 10307
TIME...MOT...LOC 2356Z 184DEG 12KT 3645 10326 

$$

54

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:23 PM MDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jul 29, 3:23 PM MDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
323 PM MDT FRI JUL 29 2016

.SYNOPSIS...
A very active week is on tap for showers and thunderstorms across
New Mexico. Storms this afternoon and evening will have the
potential to produce heavy rain, hail and wind gusts near 50 mph.
Storm coverage is expected to ramp up further as early as Sunday,
but most certainly, by Monday across western and central New
Mexico as monsoonal moisture streams northward. Heavy rains and
flash flooding will be a concern.

&&

.DISCUSSION...
Storms have blossomed across northern and western NM this afternoon.
The outflow boundary that push through the plains overnight actually
pushed through the gaps of the central mountain chain from the
Manzanos southward and quickly ignited thunderstorms over the east
slopes of the southwest mountains. Meanwhile, the boundary across
the plains pushed well south of where models indicated, not
surprisingly, and winds have already veered back around to the south
and southeast. However, a boundary remains just north of the NM
border in SE CO, and storms are moving off the east slopes of the
Sangres this afternoon. The combination should yield an increase in
storm coverage across NE NM late this afternoon and this eve and
outflow boundaries from these storms may yield additional convection
farther south across the plains tonight. Some storms may be strong
or severe as LAPS analysis indicates around 2000 J/KG of CAPE with
decent shear. Overall, today has some of the best storm coverage,
particularly heavy rain coverage, that we have seen in quite some
time.

The upper high over the Great Basin is still on tap to weaken and
shift eastward on Saturday. There will still be plenty of moisture
around, and perhaps remnant boundaries based on tonights convection,
for another active day, particularly across the high terrain.

Storm coverage is expected to increase further beginning as early as
Sunday across the southwest mountains and continue into early next
work week across all of central and western NM. Still looking for
the main upper high center to shift east of the state with a
secondary high over the Great Basin by Sunday. Over NM, the weakness
in the high, combined with an easterly wave helping to funnel
moisture northward, should result in a significant increase in PWATs
over the state. Again, should see the increase across southwest NM
on Sunday, and the remainder of the area by Monday. PWATs at ABQ may
be well above the 1 inch mark early next week. This will increase
the concern for heavy rain and flash flooding. We may potentially
need flash flood watches depending on if we can determine a vort
max/disturbance moving over the state any particular day as well as
antecedent conditions. Next week looks like the most active week we
have seen yet this Monsoon season.

34

&&

.FIRE WEATHER...
The coverage of showers and thunderstorms with heavy rainfall has
increased dramatically today. Strong and erratic outflow winds are
also on the increase as evidenced by gusts near 50 mph around Taos,
Angel Fire, Santa Fe, and Las Vegas. Overnight rh recoveries will
trend much higher than recent days and shower activity will linger
into much of the night. The upper high will continue to weaken and
shift slowly eastward over NM through the weekend before settling
into TX next week. Storm motions will become very slow and erratic
beneath the upper high with torrential rainfall possible directly
under storm cores. Recent burn scar flash flooding will increase
each afternoon with repeated rounds of rainfall. Temperatures will
trend lower as well and 24-hr rh values will average in the 40 to
60% range.

As the upper high moves east into TX the tap will open from old
Mexico and generate the first real monsoon burst pattern through
next week. Very good precip chances will spread into a larger area
of NM and storm motions will become more south to north. Not much
change is expected to this pattern through all of next week. Vent
rates will likely deteriorate for western NM where the main tap of
low level moisture will slide into the state. The east will see
moderate southerly breezes as well with storms drifting east out of
central NM on convective outflows. Green up will begin in earnest
for areas that have not seen much precip so far this year.

Guyer

&&

.AVIATION...
18Z TAF CYCLE
An outflow boundary has pushed westward off the Sandias creating
gusty southeast winds at KABQ but these will begin to weaken
within the hour. The focus then turns to afternoon -shra/tsra that
may affect all areas except for KFMN and KROW. Greatest confidence
is generally btwn 22Z and 01Z for the RGV terminals and aft 20Z at
KLVS. Erratic outflow winds may gust to 30-35 kt. Overnight, the
convection will likely dissipate in all areas except for the
eastern plains which may impact KTCC.

22/42

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  66  96  64  93 /   5  20  20  20
Dulce...........................  52  92  50  88 /  20  30  20  30
Cuba............................  55  90  55  88 /  20  30  40  40
Gallup..........................  58  92  58  89 /  20  40  40  50
El Morro........................  51  85  52  82 /  30  40  40  60
Grants..........................  54  89  55  88 /  20  30  30  40
Quemado.........................  59  86  59  84 /  40  50  50  60
Glenwood........................  65  93  65  90 /  30  40  50  50
Chama...........................  49  85  50  82 /  30  40  30  50
Los Alamos......................  63  87  62  85 /  30  30  40  40
Pecos...........................  59  88  59  87 /  30  40  40  50
Cerro/Questa....................  56  81  56  80 /  30  40  30  40
Red River.......................  46  75  47  74 /  30  50  40  60
Angel Fire......................  42  78  45  78 /  40  50  40  50
Taos............................  54  88  54  85 /  20  30  30  30
Mora............................  57  83  58  82 /  40  50  40  50
Espanola........................  66  92  66  91 /  20  30  30  20
Santa Fe........................  62  86  62  85 /  30  30  40  40
Santa Fe Airport................  61  90  61  88 /  30  30  40  30
Albuquerque Foothills...........  67  91  68  90 /  30  20  40  30
Albuquerque Heights.............  68  94  69  92 /  20  20  40  20
Albuquerque Valley..............  67  96  68  93 /  20  10  40  20
Albuquerque West Mesa...........  67  95  68  92 /  20  20  40  20
Los Lunas.......................  66  95  67  93 /  20  10  30  20
Rio Rancho......................  67  95  68  93 /  20  20  40  20
Socorro.........................  70  96  70  95 /  30  10  30  30
Sandia Park/Cedar Crest.........  64  87  65  86 /  40  30  50  50
Tijeras.........................  64  93  65  91 /  30  30  50  40
Moriarty/Estancia...............  58  87  59  86 /  30  30  40  40
Clines Corners..................  59  86  59  86 /  30  40  40  40
Gran Quivira....................  62  88  62  87 /  30  30  40  30
Carrizozo.......................  64  90  64  89 /  20  30  30  30
Ruidoso.........................  57  85  58  84 /  30  40  30  40
Capulin.........................  54  87  56  88 /  30  40  30  20
Raton...........................  55  89  56  90 /  30  40  30  20
Springer........................  56  91  56  91 /  30  40  30  20
Las Vegas.......................  55  89  55  88 /  30  40  40  30
Clayton.........................  62  94  64  95 /  30  20  20  10
Roy.............................  60  90  61  90 /  30  30  30  20
Conchas.........................  68  96  69  96 /  30  20  30  10
Santa Rosa......................  67  97  68  96 /  30  20  30  10
Tucumcari.......................  68 100  69  99 /  30  20  20  10
Clovis..........................  67  95  67  95 /  20  10  10  10
Portales........................  69  95  70  95 /  20  10  10  10
Fort Sumner.....................  69  95  70  95 /  20  20  20  10
Roswell.........................  68  99  69  98 /  10  10  10  10
Picacho.........................  63  92  63  92 /  10  20  20  20
Elk.............................  60  85  60  85 /  20  30  20  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&

34
Hazardous weather outlook, Jul 29, 6:15 AM MDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
615 AM MDT FRI JUL 29 2016

NMZ501>540-301215-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
615 AM MDT FRI JUL 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A POTENTIAL FOR A FEW STRONG TO MARGINALLY SEVERE
THUNDERSTORMS BETWEEN ABOUT 2 AND 9 PM MDT ACROSS APPROXIMATELY
THE NORTHEAST QUARTER OF NEW MEXICO. THE GREATEST RISK WILL BE
STRONG WINDS...HAIL AND DEADLY LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE EXPECTED TO INCREASE SOMEWHAT IN COVERAGE AND
RAINFALL INTENSITY STARTING BETWEEN SATURDAY AND SUNDAY AND
PERHAPS INCREASING EVEN FURTHER INTO MUCH OF NEXT WEEK. STORM
MOTIONS WILL BE SLOW AND RAINFALL COULD BE QUITE HEAVY AT TIMES
WITH THE STRONGER STORMS. THIS MAY LEAD TO LOCALIZED AREAS OF
FLASH FLOODING OR AT LEAST HIGH AND FAST FLOWS IN SMALL STREAMS
AND ARROYOS...ESPECIALLY OVER AND NEAR RECENT AND IN SOME CASES
OLDER BURN SCARS. ISOLATED OCCURRENCES OF UP TO 2 INCHES OF
RAINFALL WILL BE POSSIBLE. A FEW STORMS MAY ALSO PRODUCE SMALL
HAIL AND WIND GUSTS TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN ABOUT 2 AND 9 PM MDT FOR
APPROXIMATELY THE NORTHEAST QUARTER OF NEW MEXICO DUE TO THE RISK
OF MARGINALLY SEVERE STORMS PRODUCING STRONG WINDS AND A FEW
OCCURRENCES OF LARGE HAIL.

43

In the hours before

Special weather statement, Jul 29, 5:01 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
501 PM MDT FRI JUL 29 2016

NMZ511-518-519-521-292345-
JEMEZ MOUNTAINS-SANTA FE METRO AREA-MIDDLE RIO GRANDE
VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO MOUNTAINS-
501 PM MDT FRI JUL 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BERNALILLO AND
SOUTHEASTERN SANDOVAL COUNTIES UNTIL 545 PM MDT...

AT 501 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM OVER NORTHEASTERN RIO RANCHO...MOVING SOUTHEAST AT 30
MPH.

PENNY SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN ALBUQUERQUE...RIO RANCHO...BERNALILLO...CORRALES...LOS
RANCHOS DE ALBUQUERQUE...TIJERAS...SANDIA HEIGHTS...RIO RANCHO CITY
CENTER...ENCHANTED HILLS AND MARIPOSA.

THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 40 BETWEEN MILE
MARKERS 162 AND 174...AND NEAR MILE MARKER 176.
 INTERSTATE 25 BETWEEN MILE MARKERS 228 AND 249.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3530 10635 3528 10632 3522 10626 3518 10625
      3500 10650 3536 10684 3551 10656
TIME...MOT...LOC 2301Z 321DEG 28KT 3534 10663

54
Local storm report, Jul 29, 5:04 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
504 PM MDT FRI JUL 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             1 ESE CANONES           35.67N 106.74W
07/29/2016  E0.75 INCH       SANDOVAL           NM   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED FOR 2-3 MINUTES.

&&

EVENT NUMBER ABQ1601337

RJH
Special weather statement, Jul 29, 5:05 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
505 PM MDT FRI JUL 29 2016

NMZ531-292330-
HARDING COUNTY-
505 PM MDT FRI JUL 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARDING COUNTY UNTIL
530 PM MDT...

AT 505 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF BUEYEROS...OR 17 MILES EAST OF MOSQUERO...MOVING
NORTHEAST AT 25 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BUEYEROS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3600 10338 3597 10337 3574 10362 3584 10380
      3609 10366 3609 10350 3601 10336
TIME...MOT...LOC 2305Z 213DEG 21KT 3586 10366

54
Local storm report, Jul 29, 5:08 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
508 PM MDT FRI JUL 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             3 NE PONDEROSA          35.70N 106.63W
07/29/2016  E0.88 INCH       SANDOVAL           NM   NWS EMPLOYEE

            HAIL RANGING FROM DIME TO NICKEL SIZE.

&&

EVENT NUMBER ABQ1601338

RJH
Special weather statement, Jul 29, 5:25 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
525 PM MDT FRI JUL 29 2016

NMZ519-300000-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
525 PM MDT FRI JUL 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BERNALILLO...NORTHEASTERN
VALENCIA AND SOUTH CENTRAL SANDOVAL COUNTIES UNTIL 600 PM MDT...

AT 525 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM OVER PARADISE HILLS...OR NEAR RIO RANCHO...MOVING SOUTH
AT 45 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALBUQUERQUE...SOUTHERN RIO RANCHO...LOS LUNAS...VALENCIA...
CORRALES...LOS RANCHOS DE ALBUQUERQUE...BOSQUE FARMS...
ISLETA PUEBLO...PARADISE HILLS AND TAYLOR RANCH.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 BETWEEN MILE MARKERS 149 AND 162.
 INTERSTATE 25 BETWEEN MILE MARKERS 199 AND 233.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3526 10681 3528 10660 3478 10649 3475 10681
TIME...MOT...LOC 2325Z 354DEG 41KT 3520 10670

54
Special weather statement, Jul 29, 5:26 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
526 PM MDT FRI JUL 29 2016

NMZ519-300000-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
526 PM MDT FRI JUL 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BERNALILLO...NORTHEASTERN
VALENCIA AND SOUTH CENTRAL SANDOVAL COUNTIES UNTIL 600 PM MDT...

AT 526 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM OVER NORTHERN ALBUQUERQUE...MOVING SOUTH AT 45 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALBUQUERQUE...SOUTHERN RIO RANCHO...LOS LUNAS...VALENCIA...
CORRALES...LOS RANCHOS DE ALBUQUERQUE...BOSQUE FARMS...
ISLETA PUEBLO...PARADISE HILLS AND TAYLOR RANCH.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 BETWEEN MILE MARKERS 149 AND 162.
 INTERSTATE 25 BETWEEN MILE MARKERS 199 AND 233.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3526 10681 3528 10660 3478 10649 3475 10681
TIME...MOT...LOC 2326Z 354DEG 41KT 3519 10670

54

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 6:08 PM MDTAreal Flood AdvisoryABQValencia112 min
Jul 29, 12:20 PM MDTSpecial Weather StatementABQSocorro25 min
Jul 29, 12:38 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval, Santa Fe112 min
Jul 29, 12:53 PM MDTAreal Flood AdvisoryABQSocorro112 min
Jul 29, 12:58 PM MDTSpecial Weather StatementABQ47 min
Jul 29, 1:05 PM MDTAreal Flood AdvisoryABQMora, San Miguel115 min
Jul 29, 1:16 PM MDTFlash Flood WarningABQSocorro119 min
Jul 29, 1:34 PM MDTSpecial Weather StatementABQ26 min
Jul 29, 1:44 PM MDTSpecial Weather StatementABQSanta Fe46 min
Jul 29, 1:52 PM MDTSpecial Weather StatementABQMora23 min
Jul 29, 1:57 PM MDTSpecial Weather StatementABQValencia48 min
Jul 29, 2:05 PM MDTSevere Thunderstorm WarningABQCibola, Socorro, Valencia40 min
Jul 29, 2:07 PM MDTAreal Flood AdvisoryABQCatron, Socorro113 min
Jul 29, 2:59 PM MDTAreal Flood AdvisoryABQBernalillo, Torrance2 hr
Jul 29, 3:10 PM MDTSpecial Weather StatementABQTorrance35 min
Jul 29, 3:24 PM MDTSpecial Weather StatementABQUnion51 min
Jul 29, 3:30 PM MDTSpecial Weather StatementABQSandoval30 min
Jul 29, 3:33 PM MDTSevere Thunderstorm WarningABQSandoval30 min
Jul 29, 3:45 PM MDTAreal Flood AdvisoryABQSandoval2 hr
Jul 29, 3:53 PM MDTAreal Flood AdvisoryABQBernalillo, Santa Fe, Torrance2 hr
Jul 29, 3:57 PM MDTAreal Flood AdvisoryABQCatron2 hr
Jul 29, 4:08 PM MDTAreal Flood AdvisoryABQSandoval2 hr
Jul 29, 4:20 PM MDTSevere Thunderstorm WarningABQSandoval40 min
Jul 29, 4:32 PM MDTSpecial Weather StatementABQUnion28 min
Jul 29, 4:36 PM MDTSevere Thunderstorm WarningABQUnion39 min
Jul 29, 4:53 PM MDTSevere Thunderstorm WarningABQUnion23 min
Jul 29, 5:01 PM MDTSpecial Weather StatementABQBernalillo44 min
Jul 29, 5:05 PM MDTSpecial Weather StatementABQHarding25 min
Jul 29, 5:12 PM MDTAreal Flood AdvisoryABQSandoval2 hr
Jul 29, 5:23 PM MDTAreal Flood AdvisoryABQSan Miguel112 min
Jul 29, 5:25 PM MDTSpecial Weather StatementABQBernalillo35 min
Jul 29, 5:26 PM MDTSpecial Weather StatementABQBernalillo34 min
Jul 29, 5:41 PM MDTAreal Flood AdvisoryABQBernalillo109 min
Jul 29, 5:52 PM MDTAreal Flood AdvisoryABQHarding, Quay, Union113 min
Jul 29, 5:52 PM MDTSevere Thunderstorm WarningABQUnion38 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.